Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Topamax Side Affects!

Posted by California_Princess on October 15, 2003, at 20:29:59

In reply to Re: zonegran and bipolar II/nausea/fatigue tired10mom, posted by katia on October 13, 2003, at 1:35:50

Hello!
Tired10mom, I am soooo sorry about your daughter. As I read the post I was crying for you and her and I hope this will be behind you soon!

I was recently diagnosed with Bi-Polar Disorder, (after being misdiagnosed 7 years ago with Major Depressive Disorder) I also have an Anxiety Disorder, both of which I've had all my life, but just thought I was a bad person and loser. I was so happy to finally know what was wrong with me, but now come all the drugs.

Because I'm 140 pounds over weight I told my PDoc that I would not take any drug that would cause weight gain. He started me out with Topamax because of it's weight loss properties. Unfortunately after about 3 weeks I had to stop taking it because at only 75 mgs, (I stated out with 25 mgs) my lungs hurt so badly it was hard for me to breath and crazy racing thoughts made it impossible to sleep.
The irritability, being unable to concentrate and the general "dumbness" (memory loss, slurred speech or not being able to say one half way intelligent thing, stuttering...) was something that I could live with because I was hoping that it would go away.

I failed a test for a job that I needed, I lost my car in the parking structure, (this was a big city) and I got lost on the freeway and ended up in a neighboring city with no idea how to get home!!! However the sore lungs and insomnia I couldn't deal with. I've been off Topamax for 5 days now and my lungs just stopped hurting yesterday. My appetite came back today.... :O( My sleeping has almost returned to normal and mental fog has lifted.

Unfortunately the day after I quit taking the med, (and I was only on it for about 3 weeks) I plunged into a VERY deep depression and I think if my husband would have left me alone I would have tried to kill myself. After about a day and a half it went a way.

So now I'm thinking about Zonegran.... I read that it can cause Kidney stones, Irritability, and Weight loss so I'm wondering how much this drug is like Topamax because those are the side affects of it too. However I haven't read so much about the loss of the ability to think and reason, ("dumbness") which was a big problem for a lot of folks with the Topamax.

I was thinking about asking my PDoc about it on my next appointment Monday, but after hearing about what happend to your daughet, Tired10mom, I'm scared now.

I'm such a baby, but I get panic attacks when I have to take a medicine that I'm scared to take.... :O(

I so much want this sickness to end or get better, I'm tired of living like this for 35 years... but now with all these drugs avalible, and some of the dangerous, it seems hopeless!
Melissa


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:California_Princess thread:241313
URL: http://www.dr-bob.org/babble/20031015/msgs/269821.html